Georgia, 2005Damaging Wind in Georgia, July 9, 2005
July 9, 2005 · NWS TAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $75,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 9, 7:34 PM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 9, 7:34 PM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
834 PM EDT SAT JUL 9 2005
.SYNOPSIS...DENNIS CONTINUES TO STRENGTHEN IN THE EASTERN GULF AS IT
MOVES NORTHWESTWARD. AS OF 7 PM...THE CENTER WAS LOCATED NEAR 26.1 N
AND 84.9 W...AND MINIMUM CENTRAL PRESSURE WAS 947 MB. MAXIMUM WINDS
ARE AROUND 115 MPH. WE CONTINUE TO SEE BANDS OF PRETTY HEAVY PRECIP
MVG NW THROUGH THE AREA...WITH SOME HAVING THE POSSIBILITY OF
PRODUCING SOME BRIEF ISOLD TORNADOES AND WATERSPOUTS. THERE IS A
TORNADO WATCH OUT UNTIL 11 PM FOR OUR SE FL BIG BEND COUNTIES. POPS
TONIGHT WILL BE TAPERED HIGHER FROM SOUTH TO NORTH ALTHOUGH
EVERYWHERE WILL SEE POPS IN THE LIKELY RANGE. ACCUMULATIONS NEAR
THE COAST WILL LIKELY BE AROUND TWO INCHES BY MORNING...AND AL/GA
WILL LIKELY SEE ABOUT A HALF INCH ACCUMULATIONS ON AVERAGE. OF
COURSE ISOLD AREAS MAY SEE HIGHER AMOUNTS. BY TOMORROW MORNING WELL
SEE HIGHER AMOUNTS BEGIN TO AFFECT OUR WESTERN COUNTIES.
&&
.MARINE...WINDS AND SEAS HAVE CONTINUED TO INCREASE OUT AT THE BUOYS
OVER THE LAST SEVERAL HRS. THE EYE OF DENNIS IS STILL ABOUT 170
MILES SOUTH OF THE BUOYS AND THE SOUTHERN EDGE OF OUR COASTAL
ZONES...BUT WINDS AT THE APALACHICOLA BUOY ARE CURRENTLY EAST AT
35G45KTS WITH SEAS 17FT. WINDS WILL GRADUALLY SHIFT TO THE SE BY
MORNING AS THE STORM MVS TO THE WEST OF THE COASTAL WATERS AND
INCREASE TO AROUND 50-60KTS IN OUR WESTERN COASTAL AREAS BY MIDDAY
BASED ON THE CURRENT TRACK. NO MAJOR CHANGES PLANNED TO THE CURRENT
FORECAST.
&&
.AVIATION...BANDS OF HEAVY SHRA/TSRA WILL CONTINUE TO PUSH NORTHWEST
THROUGH THE AREA THROUGHOUT THE TAF PERIOD AS DENNIS CONTINUES IN ITS
NW TREK TOWARDS THE NORTHERN GULF COAST. THESE STORMS WILL REDUCE
VIS AND CIGS TO BELOW IFR AND ALSO MAKE FOR SOME DANGEROUS FLYING
CONDITIONS WHEN COMBINED WITH THE INCREASING WINDS AT ALL
LOCATIONS. BY EARLY TOMORROW AFTN WE CAN EXPECTED WINDS TO BE
GUSTING TO AT LEAST 40KTS AT ABY...VLD AND DHN AND AT LEAST 50KTS AT
THE FL AIRPORTS.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...INLAND TROPICAL STORM WARNING.
FLOOD WATCH THROUGH SUNDAY NIGHT.
GA...FLOOD WATCH THROUGH SUNDAY NIGHT.
FL...HURRICANE WARNING FLZ008-012-014-015-018-027-028 AND ALL
COASTAL ZONES.
TROPICAL STORM WARNING FLZ034.
INLAND HURRICANE WARNING WEST OF APALACHICOLA RIVER
INCLUDING FRANKLIN COUNTY.
INLAND TROPICAL STORM WARNING EAST OF APALACHICOLA RIVER.
FLOOD WATCH THROUGH SUNDAY NIGHT.
&&
MCNATTHazardous weather outlook, Jul 9, 4:25 AM EST, 18 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
525 AM EDT SAT JUL 9 2005
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-101000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
525 AM EDT SAT JUL 9 2005
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
...A HURRICANE WARNING IS IN EFFECT FROM THE STEINHATCHEE RIVER
WESTWARD...
...A TROPICAL STORM WARNING IS IN EFFECT SOUTH OF THE STEINHATCHEE
RIVER...
...AN INLAND HURRICANE WARNING IS IN EFFECT FOR THE INTERIOR FLORIDA
PANHANDLE...
...AN INLAND TROPICAL STORM WARNING IS IN EFFECT FOR EXTREME
SOUTHEAST ALABAMA AND THE INTERIOR FLORIDA BIG BEND...
...A FLOOD WATCH IS IN EFFECT THROUGH SUNDAY NIGHT...
...THERE IS A HIGH RISK OF RIP CURRENTS ALONG FLORIDA PANHANDLE AND
BIG BEND BEACHES TODAY AND SUNDAY...
.DAY ONE...
HURRICANE DENNIS WILL CONTINUE HEADING NORTHWEST TOWARDS THE REGION
TODAY AND SUNDAY. SEE THE LATEST HURRICANE LOCAL STATEMENT (HLS) FROM
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE FOR DETAILS.
.DAYS TWO THROUGH SEVEN...
AFTER DENNIS MOVES THROUGH BY MONDAY...A RETURN TO MORE TYPICAL
AFTERNOON AND EVENING SEA BREEZE SHOWERS AND THUNDERSTORMS IS
EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL LIKELY
BE REQUIRED LATER TODAY.
A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE
BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO
DEEPER WATER.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
17-GOULD
In the hours before
Special weather statement, Jul 9, 5:07 PM EST, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
607 PM EDT SAT JUL 9 2005
FLZ008>018-026-027-100005-
BAY FL-CALHOUN FL-COASTAL WALTON FL-FRANKLIN FL-GADSDEN FL-GULF FL-
HOLMES FL-JACKSON FL-JEFFERSON FL-LEON FL-LIBERTY FL-WAKULLA FL-
WASHINGTON FL-
INCLUDING THE CITIES OF...APALACHICOLA...BLOUNTSTOWN...BONIFAY...
CALLAWAY...CARRABELLE...CHIPLEY...CRAWFORDVILLE...MARIANNA...
MONTICELLO...PANAMA CITY...PANAMA CITY BEACH...PORT ST. JOE...
SANTA ROSA BEACH...ST. MARKS...TALLAHASSEE AND VERNON
607 PM EDT SAT JUL 9 2005
...THUNDERSTORMS AND GUSTY WINDS MOVING INTO FLORIDA BIG BEND AND
PANHANDLE...
AT 610PM EDT... 510 PM CDT... NWS DOPPLER RADAR SHOWED A BAND OF
THUNDERSTORMS MOVING NORTHWARD FROM THE GULF OF MEXICO INLAND ACROSS
TAYLOR...WAKULLA AND FRANKLIN COUNTY. THE STORMS PRODUCED GUSTS TO
OVER 35 MPH AT THE APALACHICOLA AIRPORT. BY 7PM EDT...6PM CDT THE
STORMS AND WILL REACH PANAMA CITY AND PANAMA CITY BEACH...BLOUNTSTOWN
AND BRISTOL... TALLAHASSEE AND MONTICELLO. PEOPLE IN THESE AREAS CAN
EXPECT VERY HEAVY RAIN AND WIND GUSTS TO 35 TO 40 MPH. THE STORMS
WILL CONTINUE MOVING NORTH INTO WASHINGTON...JACKSON.. AND GADSDEN
COUNTIES AFTER 7PM EDT... 6PM CDT.
11-GOREE
Special weather statement, Jul 9, 7:35 PM EST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
835 PM EDT SAT JUL 9 2005
FLZ015>018-026>028-100234-
FRANKLIN FL-GADSDEN FL-JEFFERSON FL-LEON FL-LIBERTY FL-TAYLOR FL-
WAKULLA FL-
INCLUDING THE CITIES OF...APALACHICOLA...CARRABELLE...
CRAWFORDVILLE...MONTICELLO...PERRY...ST. MARKS...
STEINHATCHEE AND TALLAHASSEE
835 PM EDT SAT JUL 9 2005
AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED AN OUTER RAIN BAND FROM HURRICANE DENNIS OVER THE SOUTHEAST
FL BIG BEND...MOVING NORTHWEST AT 30 MPH. THIS BAND WILL SHORTLY
AFFECT AREAS FROM TALLAHASSEE TO CRAWFORDVILLE AND POINTS WEST DURING
THE NEXT HOUR.
THIS BAND IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS.
17-GOULD
Special weather statement, Jul 9, 8:24 PM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
924 PM EDT SAT JUL 9 2005
ALZ065>069-100254-
COFFEE AL-DALE AL-GENEVA AL-HENRY AL-HOUSTON AL-
INCLUDING THE CITIES OF...ABBEVILLE...COTTONWOOD...DALEVILLE...
DOWNTOWN DOTHAN...ELBA...ENTERPRISE...FORT RUCKER...GENEVA...
HEADLAND AND OZARK
924 PM EDT SAT JUL 9 2005
AT 923 PM EDT(823 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED AN OUTER RAIN BAND FROM HURRICANE DENNIS MOVING NORTHWEST
AT 25 MPH INTO EXTREME SOUTHEAST ALABAMA. THIS BAND WILL MOVE FROM
HOUSTON AND GENEVA COUNTIES INTO COFFEE...DALE AND HENRY COUNTIES
DURING THE NEXT 30 TO 60 MINUTES.
THIS BAND IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...FREQUENT
LIGHTNING AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING
OF STREETS AND LOW LYING AREAS.
8-JAMSKI
Special weather statement, Jul 9, 9:37 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1037 PM EDT SAT JUL 9 2005
ALZ065>069-FLZ007>019-026>029-034-GAZ121-123-125-127-129-142>148-
155>161-101200-
BAKER GA-BAY FL-BERRIEN GA-BROOKS GA-CALHOUN GA-CALHOUN FL-CLAY GA-
COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-DALE AL-DECATUR GA-
DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-GADSDEN FL-GENEVA AL-
GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-INLAND WALTON FL-
JACKSON FL-JEFFERSON FL-LAFAYETTE FL-LANIER GA-LEON FL-LIBERTY FL-
LOWNDES GA-MADISON FL-MILLER GA-MITCHELL GA-SEMINOLE GA-TAYLOR FL-
THOMAS GA-TIFT GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...CALLAWAY...
CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...DALEVILLE...DE FUNIAK SPRINGS...
DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...ENTERPRISE...FORT GAINES...
FORT RUCKER...GENEVA...HEADLAND...LAKELAND...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...OZARK...
PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...PORT ST. JOE...
PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...STEINHATCHEE...
SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...VALDOSTA AND VERNON
1037 PM EDT SAT JUL 9 2005
THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST
ALABAMA...MUCH OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE
FLORIDA BIG BEND AND PANHANDLE...EFFECTIVE UNTIL 800 AM EDT SUNDAY
MORNING (700 AM CDT SUNDAY MORNING).
THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON.
IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON...
CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA...
JEFFERSON...MADISON...TAYLOR...DIXIE...AND LAFAYETTE.
IN GEORGIA...CLAY...EARLY...MILLER...SEMINOLE... CALHOUN...BAKER
...DECATUR...DOUGHERTY...MITCHELL...GRADY...WORTH...COLQUITT...
THOMAS...TIFT...COOK...BROOKS...IRWIN...BERRIEN...LANIER...AND
LOWNDES.
REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
17-GOULD
Thunderstorm Wind, Brooks
- When
- July 9, 10:45 PM EST
- Where
- Brooks County, 1 mi W of Quitman
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $75,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.783, -83.567
A roof to a large church and an adjacent building were damaged. Reported by the Brooks County EMA.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Florida, July 9 to 10, 2005$1.5 billion · 6 events
- Hurricane in Alabama, July 9 to 10, 2005$120 million · 10 events
- Hurricane in Florida, July 9 to 11, 2005$62 million · 18 events
- Hurricane in Georgia, July 9 to 11, 2005$7.7 million · 26 events
- Hurricane in Alabama, July 9 to 11, 2005$1.5 million · 5 events
- Flash Flood and Flood in Georgia, July 9, 20052 injured · $376,000 · 50 kt wind · 4 events
- Tornado in Florida, July 9, 2005$210,000 · F1 · 1 event
- Lightning Strike in Florida, July 9, 2005$360,000 · 1 event
- Hail and Damaging Winds in Nebraska, July 9, 2005$125,000 · 1 in hail · 6 events
- Flash Flood and Damaging Wind in Louisiana, July 9, 2005$50,000 · 50 kt wind · 2 events
- Tornado in Florida, July 9, 2005$50,000 · F0 · 1 event
- Tropical Storm in Florida, July 9, 2005$32,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464115.